Mathematics Faculty Articles

Title

Fibonacci-Type Polynomials as a Trajectory of a Discrete Dynamical System

Document Type

Article

Publication Date

6-1-2002

Publication Title

Rendiconti Del Circolo Matematico Di Palermo

ISSN

0009-725X

Volume

51

Issue/No.

2

First Page

367

Last Page

374

Abstract

Families of polynomials which obey the Fibonacci recursion relation can be generated by repeated iterations of a 2×2 matrix,Q2, acting on an initial value matrix,R2. One matrix fixes the recursion relation, while the other one distinguishes between the different polynomial families. Each family of polynomials can be considered as a single trajectory of a discrete dynamical system whose dynamics are determined byQ2. The starting point for each trajectory is fixed byR2(x). The forms of these matrices are studied, and some consequences for the properties of the corresponding polynomials are obtained. The main results generalize to the so-calledr-Bonacci polynomials.

Comments

AMS classification

12E1030C15

DOI

10.1007/BF02871661

This document is currently not available here.

Peer Reviewed

Find in your library

Share

COinS